Alert archive / Nevada / Red Flag Warnings in 2011
Red Flag Warning 8, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 6, 2011, 11:48 PM PDT for Elko County, Nevada. It was in force for 19 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 11:48 PM PDT (06:48 UTC)
- Expired
- Aug 7, 2011, 6:33 PM PDT
- In force
- 19 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 12:42 AM PDT | TSTM WND GST 58 | 15 N Tuscarora, NV | LONG HOLLOW RAWS -- 5820 FT AMSL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5357 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS85 KLKN 070648 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1148 PM PDT SAT AUG 6 2011 ...DRY LIGHTNING OUTBREAK OVER NORTHEASTERN NEVADA... .AN UPPER LEVEL DISTURBANCE HAS ALLOWED DRY THUNDERSTORM ACTIVITY TO BREAK OUT ACROSS NORTHEASTERN NEVADA TONIGHT. HIGH ISOLATED AREAL COVERAGE OF DRY THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AND INTO SUNDAY. NVZ468>470-071900- /O.NEW.KLKN.FW.W.0008.110807T0648Z-110808T0000Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 1148 PM PDT SAT AUG 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT SUNDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT SUNDAY. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 470 - EASTERN ELKO COUNTY * THUNDERSTORMS...ISOLATED DRY THUNDERSTORM COVERAGE UP TO 20 PERCENT WILL IMPACT THE AREA FROM TONIGHT INTO SUNDAY. THE HEAVIEST CONCENTRATION OF STORMS WILL SHIFT TO THE NORTHERN NEVADA BORDER WITH IDAHO DURING THE AFTERNOON. * OUTFLOW WINDS...ERRATIC GUSTY WINDS UP TO 35 MPH CAN BE EXPECTED WITH THESE STORMS. * IMPACTS...THE COMBINATION OF LIGHTNING STRIKES AND LITTLE TO NO RAIN WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND LIGHTNING STRIKES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
040 WWUS85 KLKN 070935 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 235 AM PDT SUN AUG 7 2011 ...DRY LIGHTNING OUTBREAK OVER NORTHEASTERN NEVADA... .AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO BRING THE THREAT OF DRY THUNDERSTORMS TO NORTHEASTERN NEVADA TODAY. AFTER A BRIEF LULL IN ACTIVITY THIS MORNING...AREAL COVERAGE IS EXPECTED TO INCREASE ONCE AGAIN BY NOON. NVZ468>470-072145- /O.CON.KLKN.FW.W.0008.000000T0000Z-110808T0000Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 235 AM PDT SUN AUG 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 470 - EASTERN ELKO COUNTY * THUNDERSTORMS...ISOLATED DRY THUNDERSTORM COVERAGE UP TO 20 PERCENT WILL IMPACT THE AREA THROUGH THE AFTERNOON. AFTER A BRIEF LULL IN ACTIVITY THIS MORNING...AREAL COVERAGE IS EXPECTED TO INCREASE ONCE AGAIN BY NOON. * OUTFLOW WINDS...ERRATIC GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED WITH THESE STORMS. * IMPACTS...THE COMBINATION OF LIGHTNING STRIKES AND LITTLE TO NO RAIN WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND LIGHTNING STRIKES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
057 WWUS85 KLKN 072112 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 212 PM PDT SUN AUG 7 2011 ...MORE DRY LIGHTNING OVER NORTHEASTERN NEVADA THIS AFTERNOON AND EVENING... .INSTABILITY AND LINGERING MOISTURE WILL FUEL ANOTHER ROUND OF DRY THUNDERSTORMS...AREAL COVERAGE IS EXPECTED TO INCREASE THIS AFTERNOON. NVZ468>470-080400- /O.EXT.KLKN.FW.W.0008.000000T0000Z-110808T0400Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 212 PM PDT SUN AUG 7 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 470 - EASTERN ELKO COUNTY * THUNDERSTORMS...ISOLATED DRY THUNDERSTORM COVERAGE UP TO 20 PERCENT WILL IMPACT THE AREA THROUGH THE EVENING. * OUTFLOW WINDS...ERRATIC GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED WITH THESE STORMS. * IMPACTS...THE COMBINATION OF LIGHTNING STRIKES AND LITTLE TO NO RAIN WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND LIGHTNING STRIKES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SZATANEK
229 WWUS85 KLKN 080133 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 633 PM PDT SUN AUG 7 2011 NVZ468>470-080245- /O.CAN.KLKN.FW.W.0008.000000T0000Z-110808T0400Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 633 PM PDT SUN AUG 7 2011 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. THE DRY THUNDERSTORM THREAT ACROSS NORTHEASTERN NEVADA HAS ENDED...WITH ALL REMAINING CONVECTION MOVING NORTH OF THE FORECAST AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 6, 10:52 PM PDT, 56 minutes earlier.
Area forecast discussion, Aug 6, 10:52 PM PDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ELKO NV 1052 PM PDT SAT AUG 6 2011 .SYNOPSIS...MILD AUGUST WEATHER EXPECTED ACROSS THE GREAT BASIN THROUGH NEXT WEEK. TEMPERATURES WILL RUN NEAR SEASONAL NORMALS WITH HIGHS IN THE UPPER 80S TO LOW 90S. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN NEVADA FOR THE REMAINDER OF TONIGHT AND SUNDAY AFTERNOON. && .UPDATE...ANOTHER UPDATE AS SHORTWAVE CONTINUES TO EXPAND SHOWERS AND THUNDERSTORMS. INTRODUCED ISOLATED TSTM COVERAGE ACROSS HUMBOLDT COUNTY...AS WAVE MOVES INTO THE REGION. FIRE WEATHER UPDATE...HAVE ALREADY HAD A FEW FIRE STARTS THIS EVENING...AS VERY ISOLATED THUNDERSTORMS HAVE BEEN EFFICIENT FIRE STARTERS. EXPECT NOCTURNAL CONVECTION TO CONTINUE THROUGH AT LEAST 3 AM PST...WITH AREAL COVERAGE OF LIGHTNING STRIKES REMAINING BELOW 3% NORTH OF I-80. ANY DRY SHOWER/THUNDERSTORM CAN HAVE VERY ERRATIC WINDS WITH THEM AND THIS HAS BEEN THE CASE SO FAR TONIGHT WITH MAX OUTFLOW GUSTS UP TO 35 MPH. && .PREV DISCUSSION... /ISSUED AT 921 PM / UPDATE...QUICK UPDATE THIS EVENING AS WEAK 500MB SHORTWAVE MOVING THROUGH NORTHERN NV THIS EVENING HAS ALLOWED FOR A FEW ISOLATED SHOWERS/TSTMS TO DEVELOP OVER NORTHERN LANDER/EUREKA AND ELKO COUNTIES. HAVE INCREASED POPS THROUGH THE REMAINDER OF THE EVENING TO HIGHLIGHT THIS THREAT. PREV DISCUSSION... /ISSUED AT 334 PM / SHORT TERM...TONIGHT THROUGH MONDAY. THE LONGWAVE PATTERN FEATURES A BROAD TROF OVER THE PACIFIC NORTHWEST AND GREAT BASIN. EXPECTING WEAK IMPULSES TO GET KICK OUT AND MOVE ACROSS THE SILVER STATE...JUSTIFIED ENHANCING THE POPS ACROSS THE NORTHERN ZONES... ALTHOUGH THE BASES WILL BE ELEVATED...VERY LITTLE QPF EXPECTED. SOUTH OF INTERSTATE 80...WILL BE MOSTLY SUNNY WITH HIGHS REACHING THE UPPER 80S TO LOW 90S. LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. MODELS IN GOOD AGREEMENT THRU THE WEEK WITH GRADUAL RIDGE AMPLIFICATION OVER THE GREAT BASIN. DRY ZONAL FLOW WITH SERIES OF WEAK SHORT WAVE TROFS BRUSHES NORTHERN NV EARLY IN THE PERIOD...THEN STRENGTHENING RIDGE FORCES SUBTROPICAL JET FURTHER NORTH. DO NOT SEE ENOUGH DYNAMICS TO OVERCOME DRY AIRMASS THIS WEEK FOR ANY SIGNIFICANT CONVECTION. TYPICAL DIURNAL WIND CYCLE EXPECTED WITH AFTERNOON AND EVENING WESTERLIES AVERAGING 10 TO 15 MPH GUSTING AROUND 25 MPH. POOR RH RECOVERY EXPECTED AT NIGHT ESPECIALLY ACROSS CENTRAL NV. MOST OF THE RIDGE BUILDING OCCURS FROM THURSDAY THRU SATURDAY...SO TEMPERATURES WILL GRADUALLY WARM ABOVE NORMAL ESPECIALLY IN THE DAYTIME. COULD SEE LOTS OF MID 90S IN THE VALLEYS BY THE WEEKEND. 700 MB THETA E RIDGE INTENSIFIES OVER EASTERN NV AS EARLY AS FRIDAY...SO WOULD EXPECT SOME AFTERNOON CUMULUS BUILDUPS. MONSOONAL FLOW COULD BRUSH EXTREME EASTERN NV BY SATURDAY AND BRING A THREAT OF CONVECTION. DIFFICULT TO DETERMINE IF SOUTHWESTERLIES WILL CUT THIS FLOW OFF FROM OUR CWFA AT THIS POINT...BUT THE THREAT IS CERTAINLY ALIVE AND WELL. AVIATION...VFR CONDITIONS ARE EXPECTED WITH SOME CONVECTION ALONG NORTHERN ROUTES THIS AFTERNOON AND EVENING ESPECIALLY NEAR EKO. WEAK TROF BRUSHES NW NV TONIGHT AND COULD TRIGGER ISOLATED THUNDERSTORMS NEAR WMC TAF SITE LATER TONIGHT. CLOUD BASES SHOULD RANGE FROM 150 TO 200 KFT MSL. CONVECTION SHOULD BE CONFINED TO MAINLY ELKO COUNTY SUNDAY AFTERNOON. FIRE WEATHER...AT THIS TIME...IT IS LOOKING LIKE A MILD PATTERN ON TAP. ISOLATED DRY THUNDERSTORMS ACROSS NORTHERN NEVADA. EXPECT LOW VALUES OF RELATIVE HUMIDITY...WITH PWS BELOW .20 OF AN INCH OVER CENTRAL NEVADA. NIGHT-TIME RECOVERIES RANGING BETWEEN FAIR AND POOR. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 95/85
Nearby
Red Flag Warnings in Nevada, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.